Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 27, 1996, 2:48 AM CST for McLean County, Tazewell County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1996, 2:48 AM CST (08:48 UTC)
- Expired
- Feb 27, 1996, 3:20 AM CST
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties McLean County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 270849 RRA SVRSPI ILC113-179-270920- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 248 AM CST TUE FEB 27 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 320 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...WESTERN MC LEAN COUNTY ...SOUTHEASTERN TAZEWELL COUNTY AT 247 AM CST...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 10 MILES NORTHWEST OF LINCOLN...NEAR HARTSBURG. THE STORM WAS MOVING TO THE NORTHEAST 35 MPH AND WILL MOVE THROUGH THE FOLLOWING TOWNS...MINIER...ARMINGTON...AND DANVERS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GET INSIDE A STURD&Y BUILDING AND STAY AWAY FROM WINDOWS. $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:13 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 27, 2:13 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 213 AM CST TUE FEB 27 1996 AS OF 08Z...TRWS CONT OVR NRN HALF OF CWA...THO THEY HAVE DECREASED IN INTENSITY OVR THE PAST HOUR OR SO. HAVE NOT HAD ANY CHANCE TO LOOK AT 00Z MODELS...DUE TO SVR WX THAT WAS GOING ON OVR CWA. SINCE SYS IS STILL OVR THE AREA...KEEP TRW POSSIBILTY FOR C IL TODAY WITH MORNING HIGHS IN THE MID TO UPPER 50S...SO PREVIOUS ZONES FOR TODAY LOOK GOOD. PIA 56/23 60 SPI 58/25 60 DEC 58/24 60 CMI 56/23 60 BYRD
In the hours before
Local storm report, Feb 26, 8:55 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CST MON FEB 26 1996
TIME (CST) ...CITY/LOCATION... ST ...EVENT/REMARKS...
DATE ...COUNTY LOCATION...
658 PM TAYLORVILLE AIRPORT IL THUNDERSTORM GUST TO
02/26/96 CHRISTIAN COUNTY 49 KNOTS (320/35G49)
FROM AWOS FAA AUTOMATED
OBSERVATION SITE
735 PM MOWEAQUA IL GRAPE TO DIME SIZE HAIL
02/26/96 SHELBY COUNTY FROM MACON COUNTY ESDA
GOETSCHLocal storm report, Feb 26, 8:56 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CST MON FEB 26 1996
TIME (CST) ...CITY/LOCATION... ST ...EVENT/REMARKS...
DATE ...COUNTY LOCATION...
658 PM TAYLORVILLE AIRPORT IL THUNDERSTORM GUST TO
02/26/96 CHRISTIAN COUNTY 49 KNOTS (320/35G49)
FROM AWOS FAA AUTOMATED
OBSERVATION SITE
735 PM MOWEAQUA IL GRAPE TO DIME SIZE HAIL
02/26/96 SHELBY COUNTY FROM MACON COUNTY ESDA
GOETSCHSpecial weather statement, Feb 26, 9:59 PM CST, 4 hours 49 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 959 PM CST MON FEB 26 1996 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN PORTION OF CENTRAL ILLINOIS UNTIL 1 AM... ...THE TORNADO WATCH FOR THE WESTERN HALF OF CENTRAL ILLINOIS HAS EXPIRED... STRONG THUNDERSTORMS CONTINUED TO RUMBLE ACROSS CENTRAL MISSOURI BRINGING BRIEF HEAVY RAINS...SMALL HAIL...AND STRONG GUSTY WINDS. THE STRONGEST STORM WAS LOCATED ALONG INTERSTATE 55 JUST NORTH OF SPRINGFIELD MOVING NORTHEAST AT 30 MPH. THE STORM WILL PASS NEAR THE CITY OF LINCOLN AROUND 1030 PM. IN GENERAL...THUNDERSTORMS IN CENTRAL ILLINOIS SHOWED SIGNS OF DIMINISHING IN INTENSITY BUT THE POTENTIAL FOR REDEVELOPMENT IS STILL A THREAT. STAY TUNED TO WEATHER RADIO OR COMMERCIAL TELEVISION AND RADIO FOR FURTHER UPDATES OR POSSIBLE WARNINGS. PERLOW
Special weather statement, Feb 26, 10:15 PM CST, 4 hours 33 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 959 PM CST MON FEB 26 1996 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN PORTION OF CENTRAL ILLINOIS UNTIL 1 AM... ...THE TORNADO WATCH FOR THE WESTERN HALF OF CENTRAL ILLINOIS HAS EXPIRED... STRONG THUNDERSTORMS CONTINUED TO RUMBLE ACROSS CENTRAL MISSOURI BRINGING BRIEF HEAVY RAINS...SMALL HAIL...AND STRONG GUSTY WINDS. THE STRONGEST STORM WAS LOCATED ALONG INTERSTATE 55 JUST NORTH OF SPRINGFIELD MOVING NORTHEAST AT 30 MPH. THE STORM WILL PASS NEAR THE CITY OF LINCOLN AROUND 1030 PM. IN GENERAL...THUNDERSTORMS IN CENTRAL ILLINOIS SHOWED SIGNS OF DIMINISHING IN INTENSITY BUT THE POTENTIAL FOR REDEVELOPMENT IS STILL A THREAT. STAY TUNED TO WEATHER RADIO OR COMMERCIAL TELEVISION AND RADIO FOR FURTHER UPDATES OR POSSIBLE WARNINGS. PERLOW
Special weather statement, Feb 26, 10:20 PM CST, 4 hours 28 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-270500- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 959 PM CST MON FEB 26 1996 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN PORTION OF CENTRAL ILLINOIS UNTIL 1 AM... ...THE TORNADO WATCH FOR THE WESTERN HALF OF CENTRAL ILLINOIS HAS EXPIRED... STRONG THUNDERSTORMS CONTINUED TO RUMBLE ACROSS CENTRAL ILLINOIS BRINGING BRIEF HEAVY RAINS...SMALL HAIL...AND STRONG GUSTY WINDS. THE STRONGEST STORM WAS LOCATED ALONG INTERSTATE 55 JUST NORTH OF SPRINGFIELD MOVING NORTHEAST AT 30 MPH. THE STORM WILL PASS NEAR THE CITY OF LINCOLN AROUND 1030 PM. IN GENERAL...THUNDERSTORMS IN CENTRAL ILLINOIS SHOWED SIGNS OF DIMINISHING IN INTENSITY BUT THE POTENTIAL FOR REDEVELOPMENT IS STILL A THREAT. STAY TUNED TO WEATHER RADIO OR COMMERCIAL TELEVISION AND RADIO FOR FURTHER UPDATES OR POSSIBLE WARNINGS. PERLOW
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:11 PM CST | Tornado Warning | ILX | Christian | 34 min |
| Feb 26, 6:44 PM CST | Tornado Warning | ILX | Christian | 46 min |
| Feb 26, 7:14 PM CST | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 61 min |
| Feb 26, 7:29 PM CST | Tornado Warning | ILX | Shelby | 46 min |
| Feb 26, 7:52 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 38 min |
| Feb 26, 11:51 PM CST | Severe Thunderstorm Warning | ILX | Fulton | 39 min |
| Feb 27, 12:21 AM CST | Severe Thunderstorm Warning | ILX | Tazewell | 54 min |
| Feb 27, 1:00 AM CST | Severe Thunderstorm Warning | ILX | Woodford | 30 min |
| Feb 27, 2:27 AM CST | Severe Thunderstorm Warning | ILX | Logan, Mason | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.